Alert archive / Georgia / Red Flag Warnings in 2007

Red Flag Warning 65, NWS Jacksonville, FL

May 2, 200710 counties in Georgia; 7 counties in Florida

NWS Jacksonville, FL issued this red flag warning at May 2, 2007, 2:47 PM EDT for 10 counties in Georgia; 7 counties in Florida. It took effect at May 3, 2007, 3:57 AM EDT. It was in force for 16 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 2, 2007, 2:47 PM EDT (18:47 UTC)
In effect from
May 3, 2007, 3:57 AM EDT
Expired
May 3, 2007, 8:00 PM EDT
In force
16 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL, Appling County, GA, Atkinson County, GA, Bacon County, GA, Brantley County, GA, Clinch County, GA, Coffee County, GA, Echols County, GA, Jeff Davis County, GA, Pierce County, GA, Wayne County, GA

What was reported inside it

TimeReportWhereRemark
May 3, 9:32 AM EDTWILDFIRE12 S Flagler Beach, FLUPDATE ON FLAGLER COUNTY FIRE. NAME...HUNTERS RIDGE FIRE. SIZE AT 1200 ACRES. NO EVACUATIONS. FIRE NOT CONTAINED AT THIS TIME. PATCHY DENSE SMOKE REPORTED IN SOUTHERN AND EASTERN PORTIONS OF THE COUNTY.
May 3, 1:00 PM EDTWILDFIRE12 S Flagler Beach, FLUPDATE ON HUNTERS RIDGE FIRE. SIZE AT 2207 ACRES. NO EVACUATIONS. FIRE NOT CONTAINED. PATCHY DENSE SMOKE IN SOUTHERN AND EASTERN PORTION OF COUNTY. NO ROAD CLOSURES AT THIS TIME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.8 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2007-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2007-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-148 J/kg
Mixed-layer LCL
1411 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KJAX 021847 AAA
RFWJAX

RED FLAG WARNING...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
247 PM EDT WED MAY 2 2007

FLZ020>025-030>032-035>037-040-031000-
/O.UPG.KJAX.FW.A.0069.070503T1600Z-070504T0000Z/
/O.NEW.KJAX.FW.W.0065.070503T1600Z-070504T0000Z/
/O.NEW.KJAX.FW.A.0071.070504T1600Z-070505T0000Z/
/O.EXT.KJAX.FW.W.0064.000000T0000Z-070503T0000Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
GILCHRIST-ALACHUA-PUTNAM-MARION-
247 PM EDT WED MAY 2 2007

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING
DUE TO LOW RHS...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM EDT THURSDAY
DUE TO LOW RHS...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING DUE TO LOW RHS...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM EDT
THURSDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY
EVENING. THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM EDT
THIS EVENING.

THIS AFTERNOON...MINIMUM RH VALUES ARE FORECAST TO DROP TO 20 TO
25 PERCENT INLAND AND AROUND 30 PERCENT NEAR THE COAST. RHS BELOW
35 PERCENT AREA EXPECTED FOR 5 TO 7 HOURS.

THURSDAY AFTERNOON...MINIMUM RH VALUES ARE EXPECTED TO FALL INTO
THE 25 TO 30 PERCENT RANGE WITH RH DURATIONS BELOW 35 PERCENT OF
4 TO 6 HOURS EXPECTED WITH THE LOWEST VALUES ALONG THE I-75
CORRIDOR.

FRIDAY AFTERNOON...MINIMUM RH VALUES ARE EXPECTED TO FALL TO 30
PERCENT WITH RH DURATIONS BELOW 35 PERCENT OF 3 TO 5 HOURS
EXPECTED WITH THE LOWEST VALUES ALONG THE I-75 CORRIDOR.

$$

FLZ033-038-031000-
/O.NEW.KJAX.FW.W.0065.070503T1600Z-070504T0000Z/
/O.NEW.KJAX.FW.A.0071.070504T1600Z-070505T0000Z/
/O.EXT.KJAX.FW.W.0064.000000T0000Z-070503T0000Z/
ST JOHNS-FLAGLER-
247 PM EDT WED MAY 2 2007

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING
DUE TO LOW RHS...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM EDT THURSDAY
DUE TO LOW RHS...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING DUE TO LOW RHS...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM EDT
THURSDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY
EVENING. THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM EDT
THIS EVENING. 

THIS AFTERNOON...MINIMUM RELATIVE HUMIDITIES WILL BOTTOM OUT NEAR
30 PERCENT OVER INLAND AREAS WITH NEARLY 4 HOUR DURATIONS BELOW 35
PERCENT BEFORE THE SEA BREEZE MOVES INLAND.

THURSDAY AND FRIDAY AFTERNOONS...MINIMUM RELATIVE HUMIDITIES WILL
BOTTOM OUT NEAR 30 PERCENT OVER INLAND AREAS WITH NEARLY 4 HOUR
DURATIONS BELOW 35 PERCENT BEFORE THE SEA BREEZE MOVES INLAND.

$$

GAZ132>136-149>152-162>164-031000-
/O.NEW.KJAX.FW.A.0070.070503T1800Z-070503T2200Z/
/O.CON.KJAX.FW.W.0064.000000T0000Z-070502T2200Z/
COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-
BRANTLEY-ECHOLS-CLINCH-CHARLTON-
247 PM EDT WED MAY 2 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON DUE TO LOW RHS...
...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON DUE TO LOW RHS...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT THURSDAY AFTERNOON. A RED FLAG
WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. 

THIS AFTERNOON...RELATIVE HUMIDITY VALUES WILL BOTTOM OUT BETWEEN
20 AND 25 PERCENT. RHS WILL REMAIN BELOW 25 PERCENT FOR NEARLY 4
HOURS.

THURSDAY AFTERNOON...RELATIVE HUMIDITY VALUES WILL BOTTOM OUT NEAR
25 PERCENT. RHS WILL REMAIN AT OR BELOW 25 PERCENT FOR 2 TO 4
HOURS. 

FOR ADDITIONAL FIRE WEATHER INFORMATION...VISIT THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT
WWW.SRH.NOAA.GOV/JAX/FIREWX.SHTML.

$$

HESS
3 follow-up statements
000 
WWUS82 KJAX 030757
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
357 AM EDT THU MAY 3 2007

FLZ024-025-033-038-032300-
/O.CAN.KJAX.FW.A.0071.070504T1600Z-070505T0000Z/
/O.EXT.KJAX.FW.W.0065.070503T1600Z-070503T2300Z/
NASSAU-DUVAL-ST JOHNS-FLAGLER-
357 AM EDT THU MAY 3 2007

...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 7 PM EDT
THIS EVENING FOR NORTHEAST FLORIDA DUE TO LONG DURATIONS OF LOW
RH...
...FIRE WEATHER WATCH IS CANCELLED FOR FRIDAY FOR COASTAL NORTHEAST
FLORIDA...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE
FIRE WEATHER WATCH. THE RED FLAG WARNING IS NOW IN EFFECT FROM
NOON TODAY TO 7 PM EDT THIS EVENING. 

THIS AFTERNOON MINIMUM RELATIVE HUMIDITIES WILL BOTTOM OUT NEAR
25 PERCENT OVER INLAND AREAS WITH 4 TO 6 HOUR DURATIONS BELOW 35
PERCENT BEFORE THE SEA BREEZE MOVES INLAND.

MINIMUM RELATIVE HUMIDITIES AREA EXPECTED TO REMAIN JUST ABOVE 35
PERCENT ON FRIDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE RAPID
FIRE GROWTH POTENTIAL.

$$

GAZ132>136-149>152-162>164-032200-
/O.UPG.KJAX.FW.A.0070.070503T1800Z-070503T2200Z/
/O.EXB.KJAX.FW.W.0065.070503T1800Z-070503T2200Z/
COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-
BRANTLEY-ECHOLS-CLINCH-CHARLTON-
357 AM EDT THU MAY 3 2007

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 6 PM EDT THIS
AFTERNOON FOR SOUTHEAST GEORGIA DUE TO LONG DURATIONS OF LOW RH...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 6 PM EDT THIS
AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THIS AFTERNOON RELATIVE HUMIDITY VALUES WILL BOTTOM OUT IN THE
LOWER 20S. RHS WILL REMAIN AT OR BELOW 25 PERCENT FOR NEARLY 4
HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE RAPID
FIRE GROWTH POTENTIAL.

$$

FLZ020>023-030>032-035>037-040-032300-
/O.EXT.KJAX.FW.W.0065.070503T1600Z-070503T2300Z/
/O.EXT.KJAX.FW.A.0071.070504T1700Z-070504T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-CLAY-GILCHRIST-
ALACHUA-PUTNAM-MARION-
357 AM EDT THU MAY 3 2007

...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 7 PM EDT
THIS EVENING FOR NORTHEAST FLORIDA DUE TO LONG DURATIONS OF LOW RH...
...FIRE WEATHER WATCH NOW IN EFFECT FRIDAY AFTERNOON FOR NORTHEAST
FLORIDA DUE TO LONG DURATIONS OF LOW RH...

THE RED FLAG WARNING IS NOW IN EFFECT FROM NOON TODAY TO 7 PM EDT
THIS EVENING. THE FIRE WEATHER WATCH IS NOW IN EFFECT FRIDAY
AFTERNOON. 

THIS AFTERNOON MINIMUM RH VALUES ARE EXPECTED TO FALL INTO THE 20
TO 25 PERCENT RANGE WITH RH DURATIONS BELOW 35 PERCENT OF 5 TO 6
HOURS EXPECTED.

FRIDAY AFTERNOON...MINIMUM RH VALUES ARE EXPECTED TO FALL TO
30 PERCENT WITH RH DURATIONS BELOW 35 PERCENT FOR NEARLY 4 HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE RAPID
FIRE GROWTH POTENTIAL.

$$

MZ
000 
WWUS82 KJAX 031810 AAA
RFWJAX

RED FLAG WARNING...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
210 PM EDT THU MAY 3 2007

FLZ020>023-030>032-035>037-040-041000-
/O.UPG.KJAX.FW.A.0071.070504T1700Z-070504T2200Z/
/O.NEW.KJAX.FW.W.0066.070504T1700Z-070505T0000Z/
/O.EXT.KJAX.FW.W.0065.000000T0000Z-070504T0000Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-CLAY-GILCHRIST-
ALACHUA-PUTNAM-MARION-
210 PM EDT THU MAY 3 2007

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING
DUE TO LOW RHS...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM EDT FRIDAY
DUE TO LOW RHS...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM EDT FRIDAY.
THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING.

THIS AFTERNOON...MINIMUM RH VALUES ARE EXPECTED TO FALL INTO THE
20 TO 25 PERCENT RANGE WITH RH DURATIONS BELOW 35 PERCENT OF 6 TO
8 HOURS EXPECTED.

FRIDAY AFTERNOON...MINIMUM RH VALUES ARE EXPECTED TO FALL TO 25 TO
30 PERCENT WITH RH DURATIONS BELOW 35 PERCENT FOR 4 TO 6 HOURS.

FOR ADDITIONAL FIRE WEATHER INFORMATION...VISIT THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT
WWW.SRH.NOAA.GOV/JAX/FIREWX.SHTML.

$$

FLZ024-025-033-038-040000-
/O.EXT.KJAX.FW.W.0065.000000T0000Z-070504T0000Z/
NASSAU-DUVAL-ST JOHNS-FLAGLER-
210 PM EDT THU MAY 3 2007

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING
DUE TO LOW RHS...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

THIS AFTERNOON...MINIMUM RELATIVE HUMIDITIES WILL BOTTOM OUT NEAR
25 PERCENT OVER INLAND AREAS WITH 4 TO 6 HOUR DURATIONS BELOW 35
PERCENT BEFORE THE SEA BREEZE MOVES INLAND.

FRIDAY AFTERNOON...MINIMUM RELATIVE HUMIDITIES ARE EXPECTED TO
BOTTOM OUT IN THE 30 TO 35 PERCENT RANGE WITH ONLY 2 TO 3 HOUR
DURATIONS BELOW 35 PERCENT BEFORE THE SEA BREEZE PRESSES INLAND.

FOR ADDITIONAL FIRE WEATHER INFORMATION...VISIT THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT
WWW.SRH.NOAA.GOV/JAX/FIREWX.SHTML.

$$

GAZ132>136-149>152-162>164-032200-
/O.CON.KJAX.FW.W.0065.000000T0000Z-070503T2200Z/
COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-
BRANTLEY-ECHOLS-CLINCH-CHARLTON-
210 PM EDT THU MAY 3 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON DUE TO LOW RHS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON. 

THIS AFTERNOON...RELATIVE HUMIDITY VALUES WILL BOTTOM OUT IN THE
LOWER 20S. RHS WILL REMAIN AT OR BELOW 25 PERCENT FOR NEARLY 4
HOURS.

FOR ADDITIONAL FIRE WEATHER INFORMATION...VISIT THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT
WWW.SRH.NOAA.GOV/JAX/FIREWX.SHTML.

$$

HESS
000 
WWUS82 KJAX 040019
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
819 PM EDT THU MAY 3 2007

FLZ020>023-030>032-035>037-040-041100-
/O.EXP.KJAX.FW.W.0065.000000T0000Z-070504T0000Z/
/O.CON.KJAX.FW.W.0066.070504T1700Z-070505T0000Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-CLAY-GILCHRIST-
ALACHUA-PUTNAM-MARION-
819 PM EDT THU MAY 3 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM EDT
FRIDAY...
...RED FLAG WARNING HAS EXPIRED FOR TODAY...

THE RED FLAG WARNING FOR TODAY IS NO LONGER IN EFFECT. A RED FLAG
WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM EDT FRIDAY.

FRIDAY AFTERNOON...MINIMUM RH VALUES ARE EXPECTED TO FALL TO 25
TO 30 PERCENT WITH RH DURATIONS BELOW 35 PERCENT FOR 4 TO 6 HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
RAPID FIRE GROWTH POTENTIAL.

$$

FLZ024-025-033-038-040130-
/O.EXP.KJAX.FW.W.0065.000000T0000Z-070504T0000Z/
NASSAU-DUVAL-ST JOHNS-FLAGLER-
819 PM EDT THU MAY 3 2007

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at May 2, 2:32 PM EDT, 15 minutes earlier.

Area forecast discussion, May 2, 2:32 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
232 PM EDT WED MAY 2 2007

...WILDFIRES CONTINUE TO BE DOMINANT FEATURE...
...SOME PROSPECTS FOR RAIN OVER THE WEEKEND...

.SHORT TERM...HIGH PRESSURE REMAINS ANCHORED OVER THE WESTERN
ATLANTIC WITH RIDGING ACROSS THE NORTHERN PENINSULA AT THIS HOUR.
THERE IS ACTUALLY A SPLIT CONFIGURATION TO THE HIGH WITH A
SEPARATE CENTER OVER THE PANHANDLE RESULTING IN A LIGHT WEST TO
NORTHWEST FLOW REGIME OVER INLAND PORTIONS. EAST COAST SEABREEZE
HAS ESTABLISHED ITSELF ALONG THE SOUTHERN MOST COASTAL COUNTIES
AND IS EXPECTED TO MAKE GOOD INLAND PENETRATION TO NEAR A WAYCROSS
TO OCALA LINE BEFORE BECOMING DIFFUSE AND SOUTHERLY FLOW TAKES
HOLD. AT THE UPPER LEVELS...UPPER LOW OVER THE CENTRAL PLAINS IS
BEGINNING TO FILL AND WEAKEN WHICH HAS LESSENED THE EFFECTS OF
BUILDING UPPER RIDGE OVER THE SOUTHEAST US.

WILL CONTINUE TO TRY TO FORECAST SMOKE DISPERSION FROM GEORGIA
WILDFIRES AND ASSOCIATED VSBYS ACROSS THE AREA. WE STARTED OUT
THIS MORNING WITH GENERALLY P6SM VSBYS AT MOST ALL SITES WITH
PLUME FROM ATKINSON FIRE EMITTING SMOKE TO 5K TO 8K FEET AND
REMAINING ABOVE THE BOUNDARY LAYER. THROUGH THE AFTERNOON
HOURS...AS THE MIXING HEIGHTS HAVE INCREASED...THIS SMOKE IS
BEGINNING TO MIX DOWN TO THE SURFACE RESULTING IN REDUCED VSBYS TO
LESS THAN A QUARTER MILE IN ISOLATED LOCATIONS. FOR THE
GRIDS...WILL INDICATE SOME VSBYS BELOW 2SM AT TIMES THROUGH THE
EVENING WITH IMPROVING CONDITIONS OUTSIDE THE FIRE ENVIRONMENT
AFTER MIDNIGHT.

FOR THE REMAINDER OF THE FORECAST THIS WEEK...MODELS CONTINUE TO
SHOW A VERY SLOW MOISTENING OF THE BOUNDARY LAYER EACH DAY WITH
THE DEVELOPMENT OF THE EAST AND WEST COAST SEABREEZE CIRCULATIONS.
PRECIPITABLE WATER VALUES INCREASE TO 1.20 INCH ON THU AFTERNOON
AND 1.40 INCH BY FRIDAY AFTERNOON. WHILE NOT VERY IMPRESSIVE FOR
DIURNAL PRECIP CLIMATOLOGICALLY...THIS IS STILL A CONSIDERABLE
AMOUNT HIGHER THAN WE HAVE SEEN OF LATE. WILL KEEP POPS IN THE
BELOW 20% RANGE FOR THU AFTERNOON AS JUST NOT ENOUGH MOISTURE
PRESENT DESPITE THE PRESENCE OF BOTH SEABREEZE CIRCULATIONS. ON
FRIDAY...WITH THE SLIGHT INCREASE IN MOISTURE...WILL GO WITH
SLIGHT CHANCE POPS FOR MOST AREAS WITH INLAND ZONES FAVORED.
MODELS SOUNDINGS ARE ACTUALLY IMPRESSIVE WITH STEEP MID LEVEL
LAPSE RATES AND CAPE VALUES NEAR 2500 J/KG.

BACKDOOR FRONT WILL BE MOVING THROUGH THE CAROLINAS BY SAT WITH
MOISTURE POOLING AHEAD OF THE FEATURE ENTERING OUR NORTHERN MOST
ZONES. THIS WILL ALLOW POPS TO CREEP INTO THE 30% RANGE FOR
NORTHEAST SECTIONS WITH JUST SLIGHT CHANCE ELSEWHERE.

.LONG TERM...NORTHEAST FLOW EVENT IS BEGINNING TO LOOK MORE LIKE
AND EAST FLOW EVENT WITH ENHANCED MOISTURE. MODELS HAVE BEEN
BACKING OFF ON THE INVERTED TROUGH AND LOW PRESSURE DEVELOPMENT
OFF THE COAST AND INDICATING MORE IN THE WAY OF A MODEST EAST
FLOW. TO EARLY TO BITE OFF ON THIS BUT THIS SOLUTION WOULD ALLOW
MOISTURE TO REMAIN OVER THE REGION A LITTLE LONGER WITH A LONGER
PERIOD OF RAIN CHANCES FOR THE AREA. GFS ENSEMBLE RUNS FOR THIS
EVENT STILL KEEP THE BULK OF THE MOISTURE TO THE NORTHEAST OF THE
AREA AND WILL UNDERCUT MOS GUIDE POPS BY UP TO 40% AT THIS TIME
UNTIL EVENT DRAWS CLOSER.

&&

.AVIATION...
MVFR VSBYS WILL CONTINUE AT ALL TAF SITES THROUGH THE NEXT 24 HOURS.

&&

.MARINE...
NO HEADLINES. LOCAL SEABREEZES AND SELY WINDS OF 10 TO 15 KNOTS WITH
SEAS OF 2 TO 4 FT WILL CONTINUE THROUGH SATURDAY. BACK DOOR COLD
FRONT HAS BEEN SHIFTED LATER IN THE WEEKEND TO SUNDAY WITH BIG SURGE
OF EAST TO NORTHEAST WINDS AROUND 20 KNOTS WITH SEAS OF 5 TO 7 FT
AND SCA FLAGS EXPECTED LATE SUNDAY AND CONTINUING INTO MONDAY.

&&

.FIRE WEATHER...
RED FLAG EVENTS WILL CONTINUE INTO THURSDAY WITH LOW RHS EXPECTED
AGAIN DURING THE AFTERNOON HOURS...WITH ALL OF NERN FL EXPECTED TO
FALL BELOW 35% AND WITH A FIRE WX WATCH POSTED FOR INLD SERN GA AS
RHS WILL FALL AGAIN TO MARGINAL LEVELS AND WILL LET MID SHIFT PULL
TRIGGER ON ANOTHER WARNING IF MAX TEMPS ARE TWEAKED UPWARDS ONCE
AGAIN. HAVE POSTED A WATCH FOR NERN FL FOR FRIDAY AFTERNOON AS MIN
RHS AROUND 30% SEEM LIKELY ONCE AGAIN. MARGINAL RED FLAGS WILL
REMAIN POSSIBLE ON SAT ACRS NERN FL. FINALLY NO RED FLAGS ARE
EXPECTED ON SUNDAY AND MONDAY WITH MIN RHS IN THE 40-50% RANGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  59  91  62  88 /  10  10  10  20
SSI  68  82  68  81 /  10  10  10  20
JAX  63  89  64  87 /  10  10  10  20
SGJ  65  85  66  84 /  10  10  10  10
GNV  59  92  60  90 /  10  10  10  20
OCF  60  91  61  91 /  10  10  10  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR ALACHUA-BAKER-
     BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
     MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

     RED FLAG WARNING FROM 12 PM TO 8 PM EDT THURSDAY FOR ALACHUA-
     BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-
     HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

     FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
     FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-
     GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-
     UNION.

GA...RED FLAG WARNING UNTIL 6 PM EDT THIS AFTERNOON FOR APPLING-
     ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-ECHOLS-JEFF
     DAVIS-PIERCE-WARE-WAYNE.

     FIRE WEATHER WATCH THURSDAY AFTERNOON FOR APPLING-ATKINSON-BACON-
     BRANTLEY-CHARLTON-CLINCH-COFFEE-ECHOLS-JEFF DAVIS-PIERCE-
     WARE-WAYNE.

AM...NONE.
&&

DEESE/HESS/KERNS
Hazardous weather outlook, May 2, 5:21 AM EDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
521 AM EDT WED MAY 2 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-031000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
521 AM EDT WED MAY 2 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...LARGE WILDFIRES CONTINUE IN SOUTHEAST GEORGIA...

...WILDFIRE IN SOUTHERN FLAGLER COUNTY...

INFORMATION ON THE LARGE WILDFIRES CAN BE FOUND IN THE SPECIAL
WEATHER STATEMENT. A WILDFIRE IN SOUTHERN FLAGLER COUNTY MAY
SPREAD SMOKE INTO SOUTHERN PUTNAM COUNTY AND THE OCALA NATIONAL
FOREST LATER TODAY.

HAZY CONDITIONS CAN BE EXPECTED FOR MOST OF THE DAY ACROSS NORTHEAST
FLORIDA AND COASTAL SOUTHEAST GEORGIA.

DRY CONDITIONS WILL CREATE AN ELEVATED FIRE DANGER ACROSS NORTHEAST
FLORIDA AND SOUTHEAST GEORGIA TODAY. PLEASE REFER TO THE RED FLAG
WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

A WARM AND DRY AIRMASS WILL CONTINUE TO AFFECT THE AREA THURSDAY
RESULTING IN A CONTINUED HIGH FIRE DANGER. THE WILDFIRES WILL
LIKELY PERSIST AND PRODUCE SMOKEY SKIES AND RESTRICTED
VISIBILITIES ESPECIALLY ACROSS SOUTHEAST GEORGIA THROUGH FRIDAY.
THERE IS A LOW CHANCE OF THUNDERSTORMS FRIDAY THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. HOWEVER...
SPOTTERS IMPACTED BY THE SMOKE ARE URGED TO REPORT VISIBILITY
RESTRICTIONS.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MKT

In the hours before

Local storm report, May 2, 8:51 AM EDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
851 AM EDT WED MAY 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     WILDFIRE         GLEN ST. MARY           30.27N 82.16W
05/01/2007                   BAKER              FL   FIRE DEPT/RESCUE

            4 ACRE WILDFIRE NEAR GLEN ST MARY. REPORTED IN STATE
            WARNING POINT DAILY SUMMARY FOR WED 5/1.

&&

JHESS
Special weather statement, May 2, 10:25 AM EDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1025 AM EDT WED MAY 2 2007

AMZ450-452-FLZ023>025-GAZ132>136-149>154-163>166-022100-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 20 NM-APPLING-
ATKINSON-BACON-BAKER-BRANTLEY-CAMDEN (COASTAL)-CAMDEN (INLAND)-
CHARLTON-CLINCH-COFFEE-DUVAL-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT TO 20 NM-GLYNN (COASTAL)-
GLYNN (INLAND)-JEFF DAVIS-NASSAU-PIERCE-WARE-WAYNE-
1025 AM EDT WED MAY 2 2007

...SMOKE AND HAZE WILL CONTINUE TO PLAGUE SOUTHEAST GEORGIA AND THE
JACKSONVILLE METRO AREA THROUGH THE AFTERNOON HOURS...

LARGE WILDFIRES WILL CONTINUE TO PRODUCE LOCALLY DENSE SMOKE AND
ABUNDANT SMOKE AND HAZE ACROSS ALL OF SOUTHEAST GEORGIA AND
PORTIONS OF NORTHEAST FLORIDA.

THE ATKINSON COUNTY WILDFIRE SMOKE PLUME IS PUSHING TOWARD THE
SOUTHEAST AND WILL IMPACT ATKINSON...CLINCH AND WARE COUNTIES.
LOCALLY DENSE SMOKE WILL BE POSSIBLE IN THE PEARSON VICINITY AND
ALONG U.S. HIGHWAYS 82...441 AND 221 FROM PEARSON SOUTH AND EAST.

THE WARE COUNTY WILDFIRE SMOKE PLUME IS PUSHING TOWARD THE EAST-
NORTHEAST AND WILL IMPACT WARE...CHARLTON...PIERCE...BACON AND
WAYNE COUNTIES. LOCALLY DENSE SMOKE WILL BE POSSIBLE ALONG U.S.
HIGHWAY 1 BETWEEN WAYCROSS AND FOLKSTON...AND ALONG U.S. HIGHWAY 82
FROM WAYCROSS TO NAHUNTA...AND ALONG U.S. HIGHWAY 301 FROM NAHUNTA
TO FOLKSTON.

THE REMAINDER OF SOUTHEAST GEORGIA AND THE JACKSONVILLE METRO AREA
WILL CONTINUE TO SEE REDUCED VISIBILITIES IN SMOKE AND HAZE THROUGH
THE AFTERNOON HOURS IN THE 3 TO 5 MILE RANGE.

COUNTY OFFICIALS ARE REQUESTING THAT YOU PLEASE DO NOT CALL 9 1 1 TO
REPORT A FIRE UNLESS YOU CAN ACTUALLY SEE FLAMES.

PERSONS WHO HAVE RESPIRATORY AILMENTS THAT CAN BE TRIGGERED BY SMOKE
SHOULD CONSIDER STAYING INDOORS TODAY. MOTORISTS SHOULD ALSO BE ALERT
FOR SUDDEN CHANGES IN VISIBILITY.

HESS
Special weather statement, May 2, 12:30 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1230 PM EDT WED MAY 2 2007

FLZ023>025-032-033-022100-
BAKER-CLAY-DUVAL-NASSAU-ST JOHNS-
1230 PM EDT WED MAY 2 2007

...LOCALLY DENSE SMOKE POSSIBLE IN THE JACKSONVILLE METRO AREA THIS
AFTERNOON...

THE DENSE SMOKE PLUME FROM THE WILDFIRES IN SOUTHEAST GEORGIA IS
MIXING DOWN TO THE SURFACE AS TEMPERATURES WARM-UP ACROSS THE
JACKSONVILLE METRO AREA. SOME LOCAL VISIBILITIES MAY FALL TO AROUND
ONE-QUARTER OF A MILE A TIMES...MAINLY ON THE WESTSIDE
OF JACKSONVILLE. VISIBILITIES WILL REMAIN LOW THROUGH THE AFTERNOON
WITH MOST LOCATIONS IN THE 2 TO 4 MILE RANGE...SOME IMPROVEMENT
WILL BE POSSIBLE TOWARD EVENING AS THE ATLANTIC COAST SEABREEZE
MOVES WELL INLAND.

COUNTY OFFICIALS ARE REQUESTING THAT YOU PLEASE DO NOT CALL 9 1 1 TO
REPORT A FIRE UNLESS YOU CAN ACTUALLY SEE FLAMES.

PERSONS WHO HAVE RESPIRATORY AILMENTS THAT CAN BE TRIGGERED BY SMOKE
SHOULD CONSIDER STAYING INDOORS TODAY. MOTORISTS SHOULD ALSO BE ALERT
FOR SUDDEN CHANGES IN VISIBILITY.

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 2:47 PM EDTFire Weather WatchJAXAppling, Atkinson, Bacon, Brantley, Clinch, Coffee and 4 more13 hr
May 2, 2:47 PM EDTFire Weather WatchJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more23 hr

Nearby

Red Flag Warnings in Georgia, 2007Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.